Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 84, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 19, 2006, 3:45 AM HST for Kauai County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2006, 3:45 AM HST (13:45 UTC)
- Expired
- Mar 19, 2006, 6:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kauai County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 191346 FFWHFO HIC007-191645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 345 AM HST SUN MAR 19 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 645 AM HST * AT 336 AM HST...RADAR SHOWED HEAVY RAIN NEAR ANAHOLA...OR ABOUT 12 MILES NORTH OF LIHUE. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...WAINIHA...KILAUEA...HANALEI...PRINCEVILLE AND MOLOAA. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. AVOID TRAVEL. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 645 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2199 15933 2214 15920 2230 15949 2222 15963 $$ POWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 8:30 PM HST, 7 hours 15 minutes earlier.
Area forecast discussion, Mar 18, 8:30 PM HST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT MAR 18 2006 .SYNOPSIS... UNSTABLE SHOWERY WEATHER WILL CONTINUE ACROSS THE MAIN HAWAIIAN ISLANDS FOR THE NEXT SEVEN DAYS...THANKS TO PERSISTENT LOW PRESSURE TO OUR WEST. WINDS WILL REMAIN RATHER LIGHT...CAUSING RAINFALL TO INCREASE FROM LATE MORNING THROUGH EVENING EACH DAY THEN DECREASE AT NIGHT. THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE THROUGH SUNDAY. && .DISCUSSION... HEAVY SHOWERS AND THUNDERSTORMS FLARED ONCE AGAIN ACROSS THE ALOHA STATE TODAY...NAMELY ACROSS KAUAI AND PORTIONS OF THE LEEWARD SIDE OF THE BIG ISLAND. THIS ACTIVITY HAS DIED DOWN NEAR KAUAI THIS EVENING BUT PERSISTS ON THE BIG ISLAND. AFTERNOON SOUNDINGS SHOWED THE ATMOSPHERE REMAINS WET AND UNSTABLE WITH K INDICES OF 30 OR GREATER AND PRECIPITABLE WATER BETWEEN 1.65 AND 1.8 INCHES. THE ATMOSPHERE IS RIPE FOR HEAVY RAINFALL. ALL THAT IS NEEDED IS A CONVECTIVE TRIGGER LIKE DAYTIME HEATING OR AN INTERACTION OF OUTFLOW BOUNDARIES. THE CURRENT UNSTABLE AND WET WEATHER PATTERN WILL CONTINUE THROUGH THE SEVEN DAY FORECAST PERIOD. AN UPPER TROUGH 400 TO 600 MILES WEST OF THE MAIN ISLANDS IS BEGINNING TO CONSOLIDATE INTO AN UPPER LOW...A FEATURE THAT THE STORM TRACK WESTERLIES WILL HAVE GREAT DIFFICULTY DIGGING OUT FOR THE NEXT WEEK. GFS75 SHOWS THIS UPPER LOW WILL OPEN UP INTO A TROUGH AGAIN LATE FRIDAY...BUT WILL REMAIN ANCHORED WEST OF THE ISLANDS INTO NEXT WEEKEND. THIS PERSISTENT TROUGHING ALOFT WILL INDUCE A SURFACE TROUGH WEST OF THE ISLANDS AS WELL THROUGH THE NEXT WEEK...A FEATURE WHICH WILL KEEP OUR WINDS LIGHT AND THE ISLANDS SUBJECT TO INCREASED DAYTIME RAINFALL DUE TO HEATING. LATEST GFS75 BRINGS PULSES OF HEAVY RAINFALL TO THE ISLANDS OVER THE COMING WEEK. SUNDAY...WEDNESDAY AND FRIDAY ARE THE DAYS THESE PULSES ARRIVE...COINCIDING WITH THE FORECAST FORMATION AND PASSAGE OF SHORT WAVES ALOFT. THE FORECAST CALLS FOR THE POSSIBILITY OF HEAVY RAINFALL AND THUNDERSTORMS THROUGH SUNDAY. THE FLOOD WATCH HAS BEEN EXTENDED THROUGH MONDAY EVENING TO ACCOUNT FOR JUST MODERATE RAINFALL POTENTIALLY TRIGGERING FLOODING ACROSS SOAKED AND SATURATED GROUND. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...ALL ISLANDS THROUGH MONDAY EVENING. && POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:00 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 18, 3:25 PM HST | Special Marine Warning | HFO | 92 min | |
| Mar 18, 5:00 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 18, 7:16 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 19, 2:04 AM HST | Marine Weather Statement | HFO | 116 min | |
| Mar 19, 4:45 AM HST | Marine Weather Statement | HFO | 2 hr | |
| Mar 19, 7:00 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 19, 8:25 AM HST | Winter Storm Watch | HFO | Hawaii | 7 hr |
| Mar 19, 8:25 AM HST | Winter Weather Advisory | HFO | Hawaii | 7 hr |
| Mar 19, 8:35 AM HST | Marine Weather Statement | HFO | 7 hr | |
| Mar 19, 9:34 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 19, 9:55 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 19, 12:28 PM HST | Flash Flood Warning | HFO | Honolulu | 92 min |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.